Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 38, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 23, 2024, 5:57 PM CDT for Falls County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2024, 5:57 PM CDT (22:57 UTC)
- Expired
- May 23, 2024, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Falls County, TX
The radar
The Ft Hood radar (KGRK), 73 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 5:55 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2623 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 15.1
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 2:38 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 23, 2:38 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 238 PM CDT Thu May 23 2024 ...New Long Term... .SHORT TERM... /Issued 1159 AM CDT Thu May 23 2024/ /This Afternoon Through Tonight/ Thunderstorms are ongoing across Central Texas late this morning in an area of high instability and rich moisture. The storms are being aided by a subtle shortwave rotating through the region. We have seen a few low end severe storms this morning and it does look like daytime heating is helping intensify the storms currently. This trend will likely continue through the afternoon. The unknown is how far north convection will develop since this broken complex of storms may rob North Texas of the best moisture and instability and result in weak subsidence on the northern periphery. Many of the CAMs including the HRRR, have picked up on this but there is still a chance that northward moving outflow boundaries and afternoon heating could produce scattered storms across North Texas. Therefore, we will keep chance PoPs through the afternoon for nearly all zones. Any storms that do develop this afternoon have a potential to produce hail and gusty winds. There is a lesser tornado threat than yesterday, but still non- zero. Ample moisture will also keep the threat for flooding elevated, especially in locations that saw heavy rainfall yesterday so we will keep the Flood Watch in place. Storms will exit the region to the northeast during the evening with passing shortwave energy and the loss of surface heating. One thing that has been interesting this morning is strong and gusty winds far removed from the convection, likely a result of a wake low. We have actually seen some 40+ mph winds and minor damage in a few spots. Outside of the storms, it will be partly to mostly cloudy, very warm and humid through tonight with highs in the 80s and lows in the 70s. 79 && .LONG TERM... /NEW/ /Friday through Thursday/ The weather pattern will remain active as we head into the weekend with low level moisture staying in place and multiple shortwaves moving though southwest flow aloft. Scattered thunderstorms will be possible on Friday along and ahead of a cold front and dryline. The best storm chances will be during the late afternoon and early evening, mainly east of the I-35 corridor. A cap of warm air will limit/prevent storms from developing, but if the cap breaks, storm could become strong to severe quickly, capable of producing large hail and damaging winds. The loss of surface heating and the passage of the shortwave will end storm chances Friday evening. Saturday morning should start out rain-free but another shortwave will emerge out of West Texas in the afternoon while a dryline approaches from the west. The best storm chances will be from the Red River northward where the cap is most likely to break, but there is at least a low potential for storms across most of North Texas. Any storm that manages to develop will have potential to become severe. Storms will shift eastward with the passing shortwave Saturday night. Sunday should be rain-free with no discernible source of lift on either the synoptic or mesoscale. The passage of a shortwave across the Northern and Central Plains Sunday night will send a cold front southward through the region on Memorial Day. We don't anticipate any storms with the front since moisture will be very limited above 850 mb. However, there may be just enough moisture across Central Texas for a few thunderstorms Monday evening. The front will bring a temporary end to the oppressive humidity, with dew points falling into the upper 50s to lower 60s by Tuesday morning. The front will lift slowly back to the north Tuesday night through Wednesday, resulting in low level moisture return and a return of thunderstorm chances. Storm chances will increase Wednesday night through Thursday with the passage of a shortwave. High temperatures Friday through Sunday will be generally in the 90s and low temperatures will be in the upper 60s and 70s. High temperatures Memorial Day through Thursday will be slightly cooler with mainly 80s and lower 90s. Lows will finally fall below the 70s for most locations the first half of next week. 79 && .AVIATION... /Issued 1159 AM CDT Thu May 23 2024/ /18Z TAFs/ The main aviation weather concern with this TAF package will be thunderstorm placement and timing. A broken complex of storms will continue to impact Waco though mid-afternoon and possibly beyond. Storms will be less certain across the Metroplex TAF sites since the Central Texas complex is currently producing some weak subsidence on the north side and disrupting the influx of moisture. We could still see some storms in the vicinity of the Metroplex TAF sites during peak heating (20Z - 00Z) but coverage should be limited. All storms will dissipate or move northeast of the region during the evening, leaving the overnight period rain- free. Low ceilings will continue to scatter across D10 through the afternoon, leaving scattered to broken Cu above 3000 ft and plenty of high clouds. VFR conditions will prevail at all terminals through the evening with MVFR to IFR stratus returning overnight/Friday morning. A south wind will prevail between 10 and 16 knots along with some gusts just above 20 knots. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 87 73 93 72 92 / 40 30 20 10 5 Waco 86 73 91 72 92 / 60 30 20 20 5 Paris 84 69 88 69 88 / 50 50 20 30 5 Denton 85 70 93 69 91 / 40 30 20 5 5 McKinney 85 71 90 70 89 / 40 40 20 10 5 Dallas 88 72 93 72 92 / 40 30 20 10 5 Terrell 86 71 90 71 89 / 50 40 20 20 0 Corsicana 88 74 92 73 92 / 50 30 20 20 0 Temple 89 74 92 72 93 / 60 10 20 10 5 Mineral Wells 86 71 93 69 93 / 50 20 10 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for TXZ092>095-102>107-117>123- 130>135-141>148-156>161. &&
Hazardous weather outlook, May 23, 2:58 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 258 PM CDT Thu May 23 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 258 PM CDT Thu May 23 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are possible late this afternoon and tonight. A few of the storms may be severe with large hail and damaging winds. Heavy rain could also result in flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are additional chances for thunderstorms Friday and Saturday. Though storm coverage may be isolated, any storm that develops could quickly become severe. Additional storms are possible around the middle of next week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this afternoon and evening.
In the hours before
Local storm report, May 23, 12:10 PM CDT, 5 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1210 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flash Flood 1 NNW Temple 31.12N 97.37W
05/22/2024 Bell TX Broadcast Media
DELAYED REPORT several flooded roadways
reported in Temple.
&&
AJSLocal storm report, May 23, 12:30 PM CDT, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1230 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flash Flood 4 WNW Plano 33.07N 96.80W
05/22/2024 Collin TX Trained Spotter
DELAYED REPORT several stalled cars due to
flooding along portions of Legacy Drive
between 121 and 75.
&&
AJSLocal storm report, May 23, 1:03 PM CDT, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
103 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Flash Flood 1 SW Evant 31.47N 98.16W
05/23/2024 Coryell TX Emergency Mngr
Several county roads flooded on western side
of Coryell Co.
&&
AJSSpecial weather statement, May 23, 3:39 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
339 PM CDT Thu May 23 2024
TXZ144>146-159-161-232115-
Limestone TX-Bosque TX-Hill TX-Navarro TX-McLennan TX-
339 PM CDT Thu May 23 2024
...Strong thunderstorms will impact portions of north central
McLennan, central Bosque, northwestern Limestone, Hill and
southwestern Navarro Counties through 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hubbard to near Meridian. Movement was
east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Hillsboro, Whitney, Dawson, Bynum, Navarro Mills Lake, Aquilla
Lake, and Lake Whitney around 345 PM CDT.
Carl's Corner around 400 PM CDT.
Other locations impacted by these storms include Malone, Birome,
Kopperl, Cedar Shores, Brandon, Mount Calm, Irene, Penelope, Abbott,
and Lakewood Harbor.
This includes the following highways...
Interstate 35 between mile markers 351 and 369.
Interstate 35W near mile marker 1.
Interstate 35E between mile markers 371 and 372.
Interstate 45 between mile markers 220 and 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3197 9640 3213 9746 3206 9769 3194 9783
3171 9675 3183 9653
TIME...MOT...LOC 2039Z 258DEG 35KT 3190 9681 3201 9766
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
ReevesThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 54 min |
| May 22, 7:11 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| May 22, 7:14 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 61 min |
| May 22, 7:22 PM CDT | River Flood Warning | FWD | Coryell | 13 hr |
| May 22, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Robertson | 35 min |
| May 22, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon | 66 min |
| May 22, 7:47 PM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 22, 7:57 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Lamar | 3 hr |
| May 22, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 48 min |
| May 22, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 47 min |
| May 22, 8:23 PM CDT | Areal Flood Warning | FWD | Coryell, Lampasas | 3 hr |
| May 22, 9:01 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 13 hr |
| May 22, 9:03 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 30 hr |
| May 22, 9:03 PM CDT | River Flood Warning | FWD | Hunt | 59 hr |
| May 22, 9:04 PM CDT | River Flood Warning | FWD | Limestone | 11 hr |
| May 22, 9:29 PM CDT | Areal Flood Warning | FWD | McLennan | 2 hr |
| May 22, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan, Navarro | 46 min |
| May 22, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 34 min |
| May 22, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 57 min |
| May 22, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Hill, Navarro | 33 min |
| May 23, 12:36 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 19 min |
| May 23, 7:54 AM CDT | Special Weather Statement | FWD | Lampasas | 36 min |
| May 23, 8:30 AM CDT | Special Weather Statement | FWD | Coryell, Lampasas | 45 min |
| May 23, 9:26 AM CDT | Special Weather Statement | FWD | Bell | 34 min |
| May 23, 9:33 AM CDT | Special Weather Statement | FWD | Bell | 42 min |
| May 23, 9:56 AM CDT | Special Weather Statement | FWD | Lampasas | 34 min |
| May 23, 10:24 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 45 min |
| May 23, 10:47 AM CDT | Special Weather Statement | FWD | Bosque, Hill | 43 min |
| May 23, 11:05 AM CDT | Special Weather Statement | FWD | Leon | 25 min |
| May 23, 11:13 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 47 min |
| May 23, 11:24 AM CDT | Flash Flood Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 3 hr |
| May 23, 11:42 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 26 min |
| May 23, 11:47 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 43 min |
| May 23, 11:59 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 31 min |
| May 23, 12:29 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 46 min |
| May 23, 1:07 PM CDT | Flash Flood Warning | FWD | Coryell | 83 min |
| May 23, 1:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 47 min |
| May 23, 1:48 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 45 hr |
| May 23, 1:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 42 min |
| May 23, 1:53 PM CDT | River Flood Warning | FWD | Coryell | 20 hr |
| May 23, 1:53 PM CDT | River Flood Warning | FWD | Leon, Robertson | 6 days |
| May 23, 1:57 PM CDT | Areal Flood Advisory | FWD | McLennan | 93 min |
| May 23, 2:27 PM CDT | Areal Flood Warning | FWD | Coryell, McLennan | 3 hr |
| May 23, 2:34 PM CDT | Flash Flood Warning | FWD | Bosque, Hamilton, Hill | 3 hr |
| May 23, 3:21 PM CDT | River Flood Warning | FWD | Coryell | 18 hr |
| May 23, 3:39 PM CDT | Special Weather Statement | FWD | Bosque, Hill | 36 min |
| May 23, 5:28 PM CDT | Tornado Warning | FWD | Falls, McLennan | 47 min |
| May 23, 6:37 PM CDT | Tornado Warning | FWD | Falls, Limestone, Robertson | 38 min |
| May 23, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 22 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.